Jump to content

Search the Community

Showing results for tags 'parkinsonism'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 3 results

  1. Hi folks, After 13 years on SSRIs and SNRIs I stopped taking them due to parkinsonism, and it turned out that they were causing the rapid cycling up and down high to low mood swings in my bipolar disorder as well as the ramp up into mania. I didn't taper off as I read that it only affects the short term withdrawal syndrome and not the long term, plus as soon as I dropped the dose I went into the full rage and needed to get it over and done with as soon as possible (2 weeks of the bad bit). I experienced a number of symptoms including The Rage, Tardive Akithisia, Depression, Anxiety, Suicidal Impulses, Intrusive thoughts, Dissociation, Depersonalisation and a wrecked concentration span. I have started a website to collect some writings of people's experiences in long term SSRI and SNRI withdrawal, or of the rage in the short term syndrome. They would be a blog post of the whole experience rather than journal entries, maybe following up later with another post. I have started the site and put my experience on it (which needs rewriting) and was hoping to seek writings from folks on this site, if that's ok to ask folks to contribute? Support for my broken brain would also be nice. At one point I actually thought I was in hell. This is my site https://ssriwithdrawal.wixsite.com/discontinuation and I would love to hear your thoughts on the site, my writing and any ideas you might have. My email address is on the site, I hope this forum doesn't block my link, I would request that admin let it through as I am not a spammer, just a broken person trying to find meaning in other people's experiences. If the link is blocked you can email me at ssriwithdrawal *at* mail *dot* com (please let this though). For me this is my proactive way of holding it together, please help!
  2. Hi all, my story is so very long but the short story is i was on zoloft 50 mg for 15 years (only drug i was ever on). I tried multiple times to get off but would get severe discontinuation syndrome each time so i thought i just had to stay on it for life. I will go into those symptoms if you ask. Anyways about 4 years ago i developed benign fasiculations and resting tremor. It took seeing multiple docs and finally a second neurologist and he said this is common with zoloft. So i had to get off it but i was scared to death because of the severe discontinuation that i would compare to heroin withdrawal. So i was so scared i never went back to the doctor and thought maybe i can live with BFS and the tremor. But then my neurological symptoms got worse and led to parkinsons which was drug induced and dyskinesia. The facial grimacing was way more annoying than the fasiculations and it affected my blood pressure too, thats how parkinsons works, it affects the autonomic system so i had bad orthostatic hypotension and that was dibilitating but somehow i pushed through. I had many more issues, if you ask i can write about them. Anyways this time i was ready to get off zoloft so i go to the doctor and he says "wow you've been on it for 15 years" and i thought "WOW you idiot. Your office is the one who has been prescribing this to me all these years". They never once told me to make an appt if i hadnt been there in a few years, they just kept refilling it. They should require patients to have biyearly appts and check them for neurological signs and if the patient doesnt make an appt than they should not get a refill. I am very mad at my poor healthcare and management (total lack thereof) but again my story is so long i can write it if you ask. Anyways my doc said to wean off over like 2 months. That was too fast so i did it on my on and weaned off 50 mg over a 6 month period and for the first time i did not get discontinuation syndrome! I was scared to death but i did it and was shocked i did not get discontinuation. Weaning that slow is the answer. I only had some mild things like some mood swings, swollen lymph nodes which always happens when i wean off for some reason, headaches, i can go into detail if you ask. My neurological disorders are also going away. I am 20 days off zoloft and feel great and i would say my neurological issues are like 80% better and i hope to recover completely with time (i might have permanent damage). Anyways i am posting because i am very angry at the healthcare community for their lack of knowledge on how zoloft, though rare, does cause dyskinesia, BFS, and parkinsonism. Docs do not seem to know to look for these signs and put a stop to it before irreversible damage occurs which is a disability. They are too freely handing out these meds to your average person with basic stress that can actually manage without meds like seeking CBT, meditation, yoga, qigong, etc. i am one of those type of people. Patients are never checked up on on these meds. I know personally from working in gastroenterology for years that almost everyone is on anxiety or antidepressants and that to me is a crime because every single one of them are having unexplained problems with a lot of expensive negative testing and they are frustrated but no one is relaying it is the medication causing it and how imperitive it is to get off it. I am against all these meds (unless the patient has true mental disorder like bipolar or is in a stage of suicidal ideation etc). I am just very angry. For me, to address that, i want and need to raise awareness but i feel no one would believe my story because it is so rare but i think more common than we know because it is being unreported and doctors dont know enough to spot tardive dyskinesia etc so it takes years. Anyone else with a story like mine?
  3. Hi! I have a very long post on this forum under the introductory part but I would like to run a poll. Have you experienced muscle twitching called benign fasiculations? Tremors at rest? Facial grimacing? Any other dyskinesia/dystopia/ or tic? The next part: What medications were you on? Did this start shortly after starting the medication? Or did it start within a 2 month period after you stopped the medication? The purpose of this poll is for my own curiosity. Thank you for your time!
×

Important Information

By using this site, you agree to our Terms of Use.